Alert archive / California / Gale Watches in 2009

Gale Watch 33, NWS Eureka, CA

December 12, 2009

NWS Eureka, CA issued this gale watch at Dec 12, 2009, 2:26 PM PST. It took effect at Dec 14, 2009, 4:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 12, 2009, 2:26 PM PST (22:26 UTC)
In effect from
Dec 14, 2009, 4:00 PM PST
Expired
Dec 13, 2009, 2:19 PM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

136 
WHUS76 KEKA 122226
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
226 PM PST SAT DEC 12 2009

PZZ450-455-122330-
/O.CAN.KEKA.SC.Y.0070.000000T0000Z-091213T0300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
226 PM PST SAT DEC 12 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

PZZ470-131230-
/O.EXT.KEKA.SC.Y.0070.000000T0000Z-091213T0500Z/
/O.NEW.KEKA.GL.A.0033.091215T0000Z-091216T0500Z/
/O.NEW.KEKA.SE.A.0028.091215T0400Z-091216T0800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
226 PM PST SAT DEC 12 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING...
...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
EVENING...
...HAZARDOUS SEAS WATCH IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY EVENING...

WINDS WILL INCREASE FROM THE SOUTH AHEAD OF AN APPROACHING COLD
FRONT...REACHING 35 KT BY MONDAY AFTERNOON. THE INCREASING SOUTH
WINDS WILL RESULT IN BUILDING WIND WAVES AND FRESH SWELL...WITH
WAVE HEIGHTS BUILDING TO 12 FT BY MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-131230-
/O.EXT.KEKA.SC.Y.0070.000000T0000Z-091213T0500Z/
/O.NEW.KEKA.GL.A.0033.091215T0000Z-091216T0500Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
226 PM PST SAT DEC 12 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING...
...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
3 follow-up statements
974 
WHUS76 KEKA 131046
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
246 AM PST SUN DEC 13 2009

PZZ475-131900-
/O.CON.KEKA.GL.A.0033.091215T0000Z-091216T0500Z/
/O.EXB.KEKA.SE.A.0028.091215T2300Z-091217T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
246 AM PST SUN DEC 13 2009

...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING...
...HAZARDOUS SEAS WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT. A GALE WATCH REMAINS IN EFFECT FROM MONDAY
AFTERNOON THROUGH TUESDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-131900-
/O.EXB.KEKA.SE.A.0028.091215T0500Z-091217T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
246 AM PST SUN DEC 13 2009

...HAZARDOUS SEAS WATCH IN EFFECT FROM MONDAY EVENING THROUGH
LATE WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH LATE
WEDNESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-131900-
/O.EXB.KEKA.SE.A.0028.091215T2300Z-091217T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
246 AM PST SUN DEC 13 2009

...HAZARDOUS SEAS WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ470-131900-
/O.CON.KEKA.GL.A.0033.091215T0000Z-091216T0500Z/
/O.EXT.KEKA.SE.A.0028.091215T0500Z-091217T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
246 AM PST SUN DEC 13 2009

...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING...
...HAZARDOUS SEAS WATCH NOW IN EFFECT FROM MONDAY EVENING THROUGH
LATE WEDNESDAY NIGHT...

THE HAZARDOUS SEAS WATCH IS NOW IN EFFECT FROM MONDAY EVENING
THROUGH LATE WEDNESDAY NIGHT. A GALE WATCH REMAINS IN EFFECT FROM
MONDAY AFTERNOON THROUGH TUESDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
768 
WHUS76 KEKA 131633
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
833 AM PST SUN DEC 13 2009

PZZ470-140045-
/O.CON.KEKA.GL.A.0033.091215T0000Z-091216T0500Z/
/O.CON.KEKA.SE.A.0028.091215T0500Z-091217T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
833 AM PST SUN DEC 13 2009

...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM MONDAY EVENING
THROUGH LATE WEDNESDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING. A HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM
MONDAY EVENING THROUGH LATE WEDNESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-140045-
/O.CON.KEKA.GL.A.0033.091215T0000Z-091216T0500Z/
/O.CON.KEKA.SE.A.0028.091215T2300Z-091217T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
833 AM PST SUN DEC 13 2009

...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE WEDNESDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING. A HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM
TUESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-140045-
/O.CON.KEKA.SE.A.0028.091215T0500Z-091217T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
833 AM PST SUN DEC 13 2009

...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM MONDAY EVENING
THROUGH LATE WEDNESDAY NIGHT...

A HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM MONDAY EVENING
THROUGH LATE WEDNESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-140045-
/O.CON.KEKA.SE.A.0028.091215T2300Z-091217T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
833 AM PST SUN DEC 13 2009

...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE WEDNESDAY NIGHT...

A HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE WEDNESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
496 
WHUS76 KEKA 132219
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
219 PM PST SUN DEC 13 2009

PZZ470-140630-
/O.NEW.KEKA.SC.Y.0071.091214T1700Z-091215T0000Z/
/O.UPG.KEKA.GL.A.0033.091215T0000Z-091216T0500Z/
/O.NEW.KEKA.SE.W.0038.091215T0500Z-091218T0000Z/
/O.NEW.KEKA.GL.W.0085.091215T0000Z-091216T0500Z/
/O.UPG.KEKA.SE.A.0028.091215T0500Z-091217T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
219 PM PST SUN DEC 13 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 4 PM PST MONDAY...
...GALE WARNING IN EFFECT FROM 4 PM MONDAY TO 9 PM PST TUESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 PM MONDAY TO 4 PM PST
THURSDAY...

WINDS WILL INCREASE FROM THE SOUTH AHEAD OF AN APPROACHING COLD
FRONT...REACHING GALE FORCE BY MON AFTERNOON. THE INCREASING
SOUTH WINDS WILL RESULT IN BUILDING WIND WAVES AND FRESH
SWELL...WITH WAVE HEIGHTS BUILDING TO 10 TO 12 FT BY MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-140630-
/O.NEW.KEKA.SC.Y.0071.091214T1700Z-091215T0000Z/
/O.UPG.KEKA.GL.A.0033.091215T0000Z-091216T0500Z/
/O.NEW.KEKA.SE.W.0038.091215T0500Z-091218T0000Z/
/O.NEW.KEKA.GL.W.0085.091215T0000Z-091216T0500Z/
/O.UPG.KEKA.SE.A.0028.091215T2300Z-091217T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
219 PM PST SUN DEC 13 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 4 PM PST MONDAY...
...GALE WARNING IN EFFECT FROM 4 PM MONDAY TO 9 PM PST TUESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 PM MONDAY TO 4 PM PST
THURSDAY...

WINDS WILL INCREASE FROM THE SOUTH AHEAD OF AN APPROACHING COLD
FRONT...REACHING GALE FORCE BY MON AFTERNOON. THE INCREASING
SOUTH WINDS WILL RESULT IN BUILDING WIND WAVES AND FRESH
SWELL...WITH WAVE HEIGHTS BUILDING TO 10 TO 12 FT BY MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-140630-
/O.UPG.KEKA.SE.A.0028.091215T0500Z-091217T1100Z/
/O.NEW.KEKA.SE.W.0038.091215T0500Z-091218T0000Z/
/O.NEW.KEKA.SC.Y.0071.091214T2000Z-091216T0800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
219 PM PST SUN DEC 13 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO MIDNIGHT
PST TUESDAY NIGHT...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 PM MONDAY TO 4 PM PST
THURSDAY...

WINDS WILL INCREASE FROM THE SOUTH AHEAD OF AN APPROACHING COLD
FRONT...REACHING 20 TO 30 KT BY MON EVENING. THE INCREASING
SOUTH WINDS WILL RESULT IN BUILDING WIND WAVES AND FRESH
SWELL...WITH WAVE HEIGHTS BUILDING TO 10 TO 12 FT BY MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-140630-
/O.NEW.KEKA.SC.Y.0071.091214T2000Z-091216T0800Z/
/O.EXT.KEKA.SE.A.0028.091215T2300Z-091217T2200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
219 PM PST SUN DEC 13 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO MIDNIGHT
PST TUESDAY NIGHT...
...HAZARDOUS SEAS WATCH NOW IN EFFECT FROM TUESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON...

WINDS WILL INCREASE FROM THE SOUTH AHEAD OF AN APPROACHING COLD
FRONT...REACHING 20 TO 30 KT BY MON EVENING. THE INCREASING
SOUTH WINDS WILL RESULT IN BUILDING WIND WAVES AND FRESH
SWELL...WITH WAVE HEIGHTS BUILDING TO 10 TO 12 FT BY TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Dec 12, 2:16 PM PST, 10 minutes earlier.

Area forecast discussion, Dec 12, 2:16 PM PST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
216 PM PST SAT DEC 12 2009

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL CONTINUE TO BRING MORE RAIN
AND HIGHER ELEVATION SNOW TO THE REGION THIS EVENING. A FEW
THUNDERSTORMS ARE POSSIBLE. SHOWERS WILL SLOWLY DIMINISH SUNDAY
INTO MONDAY AS WEAK HIGH PRESSURE MOVES OVER NORTHERN CALIFORNIA.

&&

.SHORT TERM...MAIN FORECAST FOCUS IS ONGOING CONVECTIVE/RAIN/SNOW
EVENT. EUREKA FORECAST AREA IS CURRENTLY UNDER DEFORMATION ZONE
ALOFT...AS MAIN UPPER JET AXIS DIVES EAST ACROSS THE CENTRAL CA
COAST SOUTH OF MAIN LOW. ALTHOUGH THIS JET PATTERN SHOULD RESULT
IN AN EASTWARD PROGRESSION OF THE LOW...LOW LEVEL SOUTHERLY JET
AHEAD OF THE SFC LOW WILL FIRST RESULT IN AXIS OF STRONG LIFT TO
CROSS THE SOUTHERN PORTION OF FA THROUGH THIS EVENING. THIS
RESULTANT LIFT IS ALSO SEEN IN SLOPING 2-D FGEN FORCING...ALONG
WITH OMEGA RESPONSE IN THE LOWER TROP. THEREFORE SHOULD CONTINUE
TO SEE BANDS OF PRECIP PUSH NORTHEAST AND PIVOT ACROSS THROUGH
MUCH OF THE FA THROUGH THIS EVENING. ALSO OF CONCERN THIS
AFT/EVN...IS INSTABILITY AXIS SHOWN IN THE FORM OF A CLEAR DRY
SLOTS ON VISIBLE SATELLITE IMAGERY OVER THE OUTER WATERS. LATEST
SPC MESOANALYSIS SHOWS UP TO A FEW HUNDRED J/KG OF MUCAPE WITH
THIS AREA...MAKING TSTMS A CONTINUED POSSIBILITY. PREVIOUS
FORECASTS LOOK TO HAVE A GOOD HANDLE ON SNOW LEVELS AND SNOW
AMOUNTS THROUGH TONIGHT. LATEST MESOWEST OBSERVATIONS PLACE
FREEZING LEVEL RIGHT AROUND 5000FT. SPOTTY ACCUMULATIONS OF 4 TO 6
INCHES WILL BE POSSIBLE AT ELEVATIONS ABOVE 5500 FT...WITH
WIDESPREAD 1 TO 3 INCHES EXPECTED FOR THE 3.5 TO 5 KFT RANGE
THROUGH THIS EVENING. WILL CONTINUE TO HIGHLIGHT THIS EXPECTED
SNOWFALL WITH ONGOING SPECIAL WEATHER STATEMENT.

THE UPPER TROUGH AND ASSOCIATED SFC LOW WILL PUSH EAST ACROSS THE
NORTH COAST OVERNIGHT TONIGHT. COLD POOL ALOFT WILL LIKELY RESULT
CONTINUING SHOWERS THROUGH SUNDAY. ADDITIONAL QPF AMOUNTS ARE
RELATIVELY LIGHT AND RANGE UP TO QUARTER INCH FOR SUNDAY. BRIEF
RIDGING ALOFT WILL BRING A SHORT BREAK IN RAINFALL FOR SUNDAY
NIGHT INTO MONDAY. MODELS ARE A BIT DIFFERENT ON THE TIMING OF THE
ONSET OF PRECIPITATION WITH NEXT SHORT WAVE TROUGH SYSTEM LIFT
NORTHEAST ON THE BACKSIDE OF UPPER RIDGE. GOOD MOISTURE
AVAILABILITY EXISTS AHEAD OF THIS SYSTEM WITH LONG SOUTHWESTERLY
TRAJECTORY. AS SYSTEM LIFT NORTHEAST...LOW LEVEL BOUNDARY BECOME
ORIENTED NEARLY PARALLEL TO UPPER FLOW PATTERN. HENRY

.LONG TERM...TUES THRU SAT. AS AN UPPER TROUGH ROTATES INTO BC THE
CANADIAN/GFS/EC DEVELOP A SFC LOW WELL TO OUR N WITH THE ASSOC COLD
FRONT BRINGING RAIN TO THE AREA IN THE TUES-WED TIME FRAME. Q
FORCING FOR ASCENT IN AN H7-H3 LAYER CONFIRMS THAT THE BEST FORCING
FOR ASCENT WILL REMAIN WELL TO OUR N...ALTHOUGH NRN PORTIONS OF THE
CWA MAY SEE SOME UPPER UPPER SUPPORT FROM THE BACK END OF A 140KT
250MB JET STREAK. BRISK S WINDS AHEAD OF THE FRONT WILL RESULT IN
HEAVIER PRECIP IN LOCALLY FAVORED AREAS WITH THE HUMBOLDT BAY REGION
LIKELY TO SEE INCREASED SHADOWING. PRIMARY CHANGE WAS TO BUMP UP
POPS FOR TUE-WED IN THE SOUTHERN ZONES AS GFS/EC AND 84HR NAM
SUGGEST DECENT QPF FOR ALL ZONES. AFTER A BRIEF PD OF UPPER RIDGING
THURS-FRI ANOTHER TROUGH WILL DEEPEN OVER THE EASTERN PAC WITH ASSOC
COLD FRONTAL PRECIP AFFECTING THE CWA SAT AFTN INTO SUNDAY WITH THE
TROUGH AXIS SWINGING THRU SOMETIME EARLY NEXT WEEK. CLARK

&&

.AVIATION...SHOWERS WILL CONTINUE TONIGHT AS A FRONT MOVES ACROSS
THE REGION WITH PERIODS OF LOWER CEILINGS. FLIGHT CONDITIONS WILL
FLUCTUATE MVFR AND IFR. A FEW THUNDERSTORMS CAN BE EXPECTED NEAR
SHORE AND ALONG THE IMMEDIATE COAST IN THE EARLY EVENING. SHOWERS
WILL TAPER OFF LATE TONIGHT INTO SUNDAY MORNING. TH

&&

.MARINE...WINDS WILL EASE TONIGHT AS A LOW PRESSURE SYSTEM MOVES
INLAND AND WEAK HIGH PRESSURE MOVES OVER THE REGION. THE NEXT MARINE
THREAT IS AN INCREASE OF SOUTH WINDS AND BUILDING SEAS MONDAY
AFTERNOON AHEAD OF AN APPROACHING FRONT. THE WINDS WILL BE STRONGEST
OVER THE OUTER WATERS WITH GALES EXPECTED MONDAY AFTERNOON THROUGH
TUESDAY NIGHT. HAVE ISSUED A GALE WATCH FOR THE OUTER WATERS
INCLUDING A HAZ SEAS WATCH FOR THE NORTHERN PORTION. W SWELL WILL
BUILD MIDWEEK BEHIND THE FRONT. TH

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...

 	GALE WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR
	PZZ470-475.

 	SMALL CRAFT ADVISORY UNTIL 9 PM PST THIS EVENING FOR
	PZZ455-470-475.

 	HAZARDOUS SEAS WATCH FROM MONDAY EVENING THROUGH TUESDAY EVENING
	FOR PZZ470.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 12, 5:40 AM PST, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
540 AM PST SAT DEC 12 2009

CAZ001>004-076-130700-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
540 AM PST SAT DEC 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON
AND CONTINUE INTO EARLY TONIGHT ACROSS A LARGE PORTION OF THE
AREA...WITH THE GREATEST RISK ALONG THE MENDOCINO COAST. IT DOES
NOT APPEAR THAT ANY STORMS WILL BECOME SEVERE...ALTHOUGH LOCALLY
GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 12, 2:21 PM PST, 5 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
221 PM PST SAT DEC 12 2009

CAZ001>004-076-131230-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
221 PM PST SAT DEC 12 2009

...PERIODS OF HEAVY PRECIPITATION AND ISOLATED THUNDERSTORMS TO
CONTINUE THIS EVENING...

RAIN BANDS WILL CONTINUE TO PUSH NORTH ACROSS NORTHWEST CALIFORNIA
THIS EVENING. SOME SHOWERS WILL BE LOCALLY HEAVY AT TIMES AND
MAY PRODUCE SMALL HAIL. A FEW THUNDERSTORMS MAY ALSO DEVELOP THIS
LATE AFTERNOON AND EVENING...PARTICULARLY ACROSS MENDOCINO
COUNTY. AT THIS TIME...IT DOES NOT APPEAR THAT ANY THUNDERSTORMS
WILL BECOME STRONG OR SEVERE...ALTHOUGH THEY MAY PRODUCE LOCALLY
GUSTY WINDS AND SMALL HAIL. ADDITIONAL RAINFALL AMOUNTS THROUGH
TONIGHT WILL AVERAGE FROM HALF AN INCH TO AN INCH.

ACROSS THE HIGHER TERRAIN...MAINLY ABOVE 3500 FEET...EXPECT SNOW
OR MIXED RAIN AND SNOW THROUGH TONIGHT WITH WIDESPREAD SNOW
ACCUMULATION OF 1 TO 3 INCHES. SNOW ACCUMULATION IN THE HIGHEST
TERRAIN OF THE TRINITY ALPS ABOVE 5500 FT IS EXPECTED TO AVERAGE 4
TO 6 INCHES.

MOTORISTS ARE URGED TO ANTICIPATE RAPIDLY CHANGING WEATHER
CONDITIONS...REDUCED VISIBILITIES...AND OCCASIONAL HEAVY BURSTS
OF PRECIPITATION. LOCALLY ICY OR SNOW COVERED ROADS CAN BE
EXPECTED IN THE HIGHEST TERRAIN. REDUCE YOUR SPEED AND LEAVE
PLENTY OF DISTANCE BETWEEN YOUR VEHICLE AND OTHERS.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 2:26 PM PSTHazardous Seas WatchEKA43 hr

Nearby

Gale Watches in California, 2009Every gale watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.